Today I received a syringe of Voluma xc spread to two cheekbones and this is the result. Is this a common reaction? (photo)
Doctor Answers 7
Voluma and bumps
Voluma is a great injection to increase mid face volume. The bumps may be a local reaction from injecting the product too superficially. If you are still experiencing these bumps then you should return to your treating physician to have it dissolved with Hyaluronidase. For the best cosmetic results please consult a board certified dermatologist with experience in facial cosmetic injections.
It appears as though you have received an unfortunate result.
It appears as though you have received an unfortunate result. Consider visiting the clinic ASAP and have the injector remove the product.
All the best,
Incorrect Voluma Placement
You might also like...
Large lumps after Voluma
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Brian, It is difficult to give medical advice based on a single photograph. Occasionally, extremely thin patients will experience temporary contour irregularities similar to yours, even when Voluma is properly injected above the bone. If your product was injected deeply as recommended, you should see a rapid decrease in the size of your "speed bumps" in just a few days. If however the product was injected too superficially, the problem will likely not get better and may require treatment with hyaluronidase to dissove some or all of the product. It is always best if possible to work with your doctor towards resolution of the problem.
More than anything, I question the logic of the treatment. You appear to have a very thin face with little subcutaneous fat. I think that you will require more than one syringe of Voluma as well as treatment with a less viscous HA filler (Juvederm, Restylane) to achieve an optimal result.
Voluma placed on cheeks improperly
Voluma injections in Los Angeles
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.